Economics at your fingertips  

Efficient Asian option pricing under regime switching jump diffusions and stochastic volatility models

J. Lars Kirkby () and Duy Nguyen ()
Additional contact information
J. Lars Kirkby: Georgia Institute of Technology
Duy Nguyen: Marist College

Annals of Finance, 2020, vol. 16, issue 3, No 1, 307-351

Abstract: Abstract Utilizing frame duality and a FFT-based implementation of density projection we develop a novel and efficient transform method to price Asian options for very general asset dynamics, including regime switching Lévy processes and other jump diffusions as well as stochastic volatility models with jumps. The method combines continuous-time Markov chain approximation, with Fourier pricing techniques. In particular, our method encompasses Heston, Hull-White, Stein-Stein, 3/2 model as well as recently proposed Jacobi, $$\alpha $$ α -Hypergeometric, and 4/2 models, for virtually any type of jump amplitude distribution in the return process. This framework thus provides a ‘unified’ approach to pricing Asian options in stochastic jump diffusion models and is readily extended to alternative exotic contracts. We also derive a characteristic function recursion by generalizing the Carverhill-Clewlow factorization which enables the application of transform methods in general. Numerical results are provided to illustrate the effectiveness of the method. Various extensions of this method have since been developed, including the pricing of barrier, American, and realized variance derivatives.

Keywords: Asian options; Jump diffusion; Stochastic volatility; Regime switching; Markov chain; CTMC; Fourier; Exotic option (search for similar items in EconPapers)
JEL-codes: C00 C02 G12 G13 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s10436-020-00366-0

Access Statistics for this article

Annals of Finance is currently edited by Anne Villamil

More articles in Annals of Finance from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2020-10-03
Handle: RePEc:kap:annfin:v:16:y:2020:i:3:d:10.1007_s10436-020-00366-0